MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION COMPONENT; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION COMPONENT; ANESTHESIA CONDUCTION CATHETER
Catalog Number EC-05500
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "anesthesia inserted an epidural catheter into a patient.The catheter went in smoothly and it was secured with a lockit device.The anesthesiologist then proceeded to draw back on the catheter with a medication syringe and air came into the syringe.They realized something wasn't right with the catheter and so they noticed there was a separation in the catheter.The patient condition was reported as "fine".No patient injury/consequence or medical intervention reported.".
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of epidural catheter separating during use was confirmed based upon the sample received.The customer reported the catheter separated during use.The customer returned one catheter adapter, two epidural catheter pieces, and lidstock.Visual examination of the returned catheter pieces revealed on the likely most proximal piece, the extrusion is slightly stretched, and coil wire is extremely stretched at the likely distal end with the coil wire extending approximately 10.7cm beyond the extrusion.The extrusion and coil wire on the likely most distal piece are also stretched at the point of separation at the likely proximal end.The returned catheter appears used as biological material can be seen between the inner coils.Dimensional inspection revealed that approximately 32.8cm of the catheter appeared to be missing.The ifu for this product warns the user not to apply additional tension if the catheter begins to stretch as there is a risk for separation.A device history record review was performed on the epidural catheter and no relevant findings were identified.Therefore, based upon the condition of the sample received, unintentional user error caused or contributed to this event.
 
Event or Problem Description

Brand Name
ARROW EPIDURAL CATHETERIZATION COMPONENT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20300711
Report Number3006425876-2024-00918
Device Sequence Number12659508
Product Code BSO
UDI-Device Identifier00801902003447
UDI-Public(01)00801902003447(11)240213(17)260131(10)71F24B0117(21)
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberEC-05500
Device Lot Number71F24B0117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown